MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM

HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM
Catalog Number 902615
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Witness statements indicate the instrument was powered on during the event.The power supply used on this instrument is fully safety-certified and equipped with over-current, over-voltage and over-temperature safety protections.Based on picture evidence of the incident, the water caused a short circuit inside the power supply, which caused excessive heating of materials inside the power supply.Examination of the picture evidence showed that the excessive heat was contained entirely within the power supply casing, with no damage seen for the cables above the power supply, indicating the heat did not damage adjacent components.The panther instrument is designed and independently safety-certified to not catch fire by utilizing fire-resistant and self-extinguishing materials.However, the instrument is not designed to be doused or immersed in water.Although the instrument was exposed to a large volume of fluid it failed safely as designed, and according to iec 61010-1 safety requirements.
 
Event or Problem Description
On july 16, 2025, a customer reported that a water pipe burst over the top of their panther in their lab, causing water to get inside their panther (sn (b)(6)).The panther's power supply short circuited, with customer reporting that they observed smoke and sparks that turned into a ¿mini fire¿ that extinguished itself.Customer unplugged the power cord for the panther and no further actions were required.There were no reports of injuries or health concerns due to this event.The customer's second, adjacent panther was unaffected by the incident and was assessed by a hologic field service engineer and cleared for use.

Brand Name
PANTHER INSTRUMENT
Common Device Name
HOLOGIC PANTHER, INSTRUMENT SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
zachary hansen
10210 genetic center drive
san diego, CA 92121
9519739240
MDR Report Key22821647
Report Number2024800-2025-00054
Device Sequence Number9750429
Product Code OOI
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number902615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown